Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 138, NWS Lubbock, TX

June 19, 2013Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2013, 8:31 AM CDT for Hall County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2013, 8:31 AM CDT (13:31 UTC)
Expired
Jun 19, 2013, 9:00 AM CDT
In force
29 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Hall County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
1.8
Supercell composite
20.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:46 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 19, 5:46 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
546 AM CDT WED JUN 19 2013

.AVIATION...
VFR CONDITIONS EXPECTED TO PREVAIL AT BOTH SITES. THAT SAID...TSTM
COMPLEX IN THE CENTRAL TEXAS PANHANDLE MAY AFFECT KCDS AROUND 13Z
AND THUS HAVE ADDED MENTION OF TSTMS IN THE VICINITY AT THAT
TERMINAL. INTO THE AFTERNOON...WE MAY SEE SOME TSTMS DEVELOP NW OF
KLBB BUT COVERAGE APPEARS TOO LIMITED TO MENTION EXPLICITLY ATTM.
IT WILL BE WARM TODAY-CHECK DENSITY ALTITUDE.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT WED JUN 19 2013/

SHORT TERM...
HIGH AMPLITUDE RIDGE IS PRESENT OVER THE CENTRAL USA THIS MORNING
WITH A NOTABLE LOW COMING ASHORE THE OREGON COAST.  FOR THE PAST
COUPLE OF DAYS...NWP HAS HINTED AT A WEAKNESS IN THE RIDGE BUT
INDICATIONS THIS MORNING POINT TOWARD A HIGH PRESSURE CENTER
DEVELOPING NEAR THE BIG BEND INTO THURSDAY.  WHAT DOES APPEAR IS
THAT A LIMB OF ENERGY WILL ROTATE AROUND THE PACIFIC NW LOW.  THIS
WILL NO DOUBT CAUSE SOME DEGREE OF LIFT OVER THE AREA THOUGH THE
MAIN INFLUENCE WILL BE WELL NW OF US. GIVEN THE LACK OF ANY REAL
SYNOPTIC SCALE FORCING WORKING IN OUR FAVOR...WE MUST TURN TO MORE
LOCAL EFFECTS TO ASCERTAIN IF WE WILL SEE PRECIPITATION.

LEE TROUGH ALONG THE EASTERN SLOPE OF THE ROCKIES CONTINUES WITH
PLENTIFUL MOISTURE BEING DRAWN IN.  LOW LEVEL WIND FIELDS HAVE
REMAINED SOUTHEASTERLY INDICATING THE PRESSURE GRADIENT CONTINUES TO
BE STRONGER THAN TYPICAL.  THERE ARE NO CLEAR INDICATIONS OF ANY
BOUNDARIES IN NWP  WITH THE POSSIBLE EXCEPTION OF WEAK CONVERGENCE
OVER THE ROLLING PLAINS AS WINDS BACK A BIT THIS AFTERNOON.  BEST
THETA-E FIELDS WILL BE LOCATED WEST AND NORTHWEST THIS AFTERNOON AND
FCST SOUNDINGS DO INDICATE THINGS REMAINING CAPPED EAST WITH SOME
POTENTIAL FOR ISOLATED TO PERHAPS SCATTERED STORMS THIS AFTERNOON
AND EVENING.  INHERITED FCST APPEARS TO CAPTURE NEWEST THINKING
QUITE WELL AND WILL ONLY MADE SMALL ADJUSTMENTS FOR POPS THIS
AFTERNOON.  CONDITIONAL SEVERE THREAT WILL EXIST WITH ANY STORMS
WHICH BECOME ESTABLISHED AS MUCAPE OF 2KJ/KG AND BULK SHEAR OF 30-35
KTS WILL BE PRESENT.

LONG TERM...
THE SUBTROPICAL UA RIDGE WILL CONTINUE TO DOMINATE ACROSS THE
SOUTHERN PLAINS TOMORROW THROUGH THE WEEKEND...PROVIDING THE AREA
WITH ABOVE NORM WARMTH /MID TO UPPER 90S/. BY THE WEEKEND
HOWEVER...THE CENTER OF THE RIDGE WILL GET SHIFTED EAST TOWARDS
NORTH CENTRAL TX/SW OK...COURTESY OF A BROAD UA LOW ACROSS THE NW
PACIFIC CURRENTLY MOVING ONSHORE. AS SUCH...SW FLOW ALOFT WILL BE
MOST PROMINENT NW OF THE CWA...FROM THE SWRN CONUS TO ACROSS THE
CENTRAL/HIGH PLAINS. SFC LEE TROUGHING DRAPED FROM SERN CO TO SOUTH
CENTRAL NM MAY BE A FOCUS FOR STORM DEVELOPMENT...COMBINED WITH THE
TRANSPORT OF BAJA MOISTURE...TOPOGRAPHIC INFLUENCES AND DIURNAL
HEATING. LOCALLY...STORMS WILL LIKELY BE HARD-PRESSED TO
DEVELOP...BUT PRECIP ACTIVITY BRUSHING ACROSS THE WRN AND NWRN ZONES
IS PLAUSIBLE...WITH HIGH DEPENDENCE ON THE EXACT LOCATION OF THE
SFC TROUGH. WILL HOLD ON TO MENTIONABLE POPS ACROSS THE SAID AREAS
EACH AFTN-EVENING TOMORROW AND FRIDAY...WITH 10-13 PERCENT POPS
THROUGHOUT THE WEEKEND. NEXT WEEK...WARM CONDITIONS WILL ENSUE
/90S/ AS THE UA RIDGE RETROGRADES BACK ACROSS THE CWA EARLY IN THE
WEEK...TO NEAR THE FOUR-CORNERS BY MID-WEEK. GENERALLY...DRY
CONDITIONS APPEAR TO DOMINATE DURING THE SAID RIDGE NORTHWESTWARD
PROPAGATION...WITH THE EXCEPTION OF A WEAKNESS NOTED ALONG THE
WESTERN PERIPHERY OF THE UA RIDGE /LIGHT QPF SIGNALS ACROSS THE
FAR NWRN ZONES MONDAY EVENING/. NOT QUITE READY TO BITE ON THIS AS
THE NEED FOR RUN TO RUN CONSISTENCY WITH REGARD TO THIS WEAKNESS
IS DESIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        94  65  94  65  93 /  20  20  20  20  20
TULIA         92  68  94  67  94 /  20  20  10  10  10
PLAINVIEW     93  69  94  68  94 /  20  20  10  10  10
LEVELLAND     96  69  96  69  95 /  20  20  10  10  10
LUBBOCK       94  70  96  69  95 /  10  20  10  10  10
DENVER CITY   96  69  98  69  97 /  20  20  10  10  10
BROWNFIELD    96  70  97  68  96 /  10  20  10  10  10
CHILDRESS     93  70  98  71  98 /  10  20  10  10   0
SPUR          91  70  96  71  96 /  10  10  10  10  10
ASPERMONT     96  70  98  72  98 /  10  10  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Jun 19, 4:04 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
404 AM CDT WED JUN 19 2013

TXZ021>044-200915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
404 AM CDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS EXISTS LATE THIS
AFTERNOON AND EVENING...GENERALLY WEST OF THE INTERSTATE 27
CORRIDOR. HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 60 MPH WILL
BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:05 AM CDTSevere Thunderstorm WarningLUBHall25 min
Jun 19, 8:20 AM CDTAreal Flood AdvisoryLUBHall2 hr
Jun 19, 8:38 AM CDTFlash Flood WarningLUBHall112 min
Jun 19, 9:05 AM CDTSpecial Weather StatementLUBBriscoe, Childress, Hall25 min
Jun 19, 9:34 AM CDTSpecial Weather StatementLUBBriscoe, Childress, Hall26 min
Jun 19, 9:47 AM CDTAreal Flood AdvisoryLUBBriscoe, Childress, Cottle, Floyd, Hall, Motley6 hr
Jun 19, 10:02 AM CDTSpecial Weather StatementLUBBriscoe, Cottle, Hall, Motley28 min
Jun 19, 10:26 AM CDTFlash Flood WarningLUBBriscoe, Childress, Cottle, Floyd, Hall, Motley2 hr
Jun 19, 10:39 AM CDTSpecial Weather StatementLUBBriscoe, Cottle, Hall, Motley36 min
Jun 19, 11:00 AM CDTSpecial Weather StatementLUBHall, Motley30 min
Jun 19, 12:02 PM CDTAreal Flood AdvisoryLUBCottle, Dickens, King, Motley3 hr
Jun 19, 12:34 PM CDTAreal Flood AdvisoryLUBBriscoe, Childress, Cottle, Floyd, Hall, Motley2 hr
Jun 19, 1:25 PM CDTSpecial Weather StatementLUBStonewall35 min
Jun 19, 2:08 PM CDTSpecial Weather StatementLUBStonewall37 min
Jun 19, 3:41 PM CDTRiver Flood WarningLUBChildress16 hr
Jun 19, 4:03 PM CDTSpecial Weather StatementLUBHockley27 min
Jun 19, 4:39 PM CDTSpecial Weather StatementLUBHockley21 min
Jun 19, 4:47 PM CDTSevere Thunderstorm WarningLUBHockley43 min
Jun 19, 5:08 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley22 min
Jun 19, 5:28 PM CDTAreal Flood AdvisoryLUBCochran, Hockley3 hr
Jun 19, 5:28 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley62 min
Jun 19, 5:31 PM CDTTornado WarningLUBHockley29 min
Jun 19, 5:55 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Lamb, Parmer35 min
Jun 19, 5:57 PM CDTSevere Thunderstorm WarningLUBHockley, Terry63 min
Jun 19, 6:08 PM CDTSevere Thunderstorm WarningLUBLynn, Terry37 min
Jun 19, 6:28 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer47 min
Jun 19, 6:35 PM CDTAreal Flood AdvisoryLUBHockley3 hr
Jun 19, 6:41 PM CDTAreal Flood AdvisoryLUBBailey, Castro, Lamb, Parmer3 hr
Jun 19, 6:46 PM CDTSpecial Weather StatementLUBTerry29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.